MAUDE Adverse Event Report: PROWLER-14 DUAL MARKER; CATHETER, CONTINOUS FLUSH

PROWLER-14 DUAL MARKER; CATHETER, CONTINOUS FLUSH
Model Number 606-151X
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The device has not been returned.If the device returns, a device investigation will be performed.Additional information will be submitted within 30 days of receipt.Product complaint # (b)(4).
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure of an aneurysm on the internal carotid artery, the physician deployed the orbit galaxy g2 3x4 coil through the prowler-14 dual maker microcatheter (606151x / 17488447) in attempt to coil the aneurysm, but the coil encountered resistance.The physician exchanged the to another prowler-14 microcatheter and successfully deployed the coil.A total of 8 coils were deployed after the first coil.There was no report of patient injury or complication associated with the reported event.
 
Additional Manufacturer Narrative
(b)(4).[conclusion]: the healthcare professional reported that during the coil embolization procedure of an aneurysm on the internal carotid artery, the physician deployed the orbit galaxy g2 3x4 coil through the prowler-14 dual marker microcatheter (606151x / 17488447) in attempt to coil the aneurysm, but the coil encountered resistance.There were no visible kinks or damages observed on the microcatheter.It was confirmed that the microcatheter was not obstructed, adequate and continuous flush was maintained through the microcatheter; the guidewire did not experience any resistance when it was advanced through the microcatheter.The physician exchanged the to another prowler-14 microcatheter and successfully deployed the coil.A total of 8 coils were deployed after the first coil.There was no report of patient injury or complication associated with the reported event.A non-sterile prowler-14 dual marker was received coiled inside of a pouch.The device was inspected and it was found compressed at 2cm and 35cm from the distal end.Residues of dry blood can be observed along of the body of the received device.The micro-catheter was inspected under microscope and it was found compressed.The inner diameter (id) and outer diameter (od) of the microcatheter were measured and were found to be within specifications.The functional test cannot be performed due to the received microcatheter was received saturated with dry blood.An x-ray was performed on the body of the received device and was noted that part of an unknown device was observed inside of the microcatheter.The reported issue was confirmed with the x-ray taken of the body of the device.The reported event by the customer is most likely due to the compressed sections at 2cm and 35cm from the distal end.The observed unknown device under x-ray was also a likely cause of the reported issue.The compressed sections observed on the body of the received microcatheter was most likely caused by applied excessive force on the device.The root cause of the event could not be conclusively determined; however, procedural / handling factors may have contributed to the event.A review of the manufacturing documentation associated with this lot 17488447 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.In addition, there are inspections in place to prevent this kind of failure from leaving the facility.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
(b)(4).The healthcare professional reported that during the coil embolization procedure of an aneurysm on the internal carotid artery, the physician deployed the orbit galaxy g2 3x4 coil through the prowler-14 dual marker microcatheter (606151x /17488447) in attempt to coil the aneurysm, but the coil encountered resistance.The physician exchanged the to another prowler-14 microcatheter and successfully deployed the coil.A total of 8 coils were deployed after the first coil.There was no report of patient injury or complication associated with the reported event.A non-sterile prowler-14 dual marker was received coiled inside of a pouch.The device was inspected and it was found compressed at 2cm and 35cm from the distal end.Residues of dry blood can be observed along of the body of the received device.The micro-catheter was inspected under microscope and it was found compressed.The inner diameter (id) and outer diameter (od) of the microcatheter were measured and were found to be within specifications.The functional test cannot be performed due to the received microcatheter was received saturated with dry blood.An x-ray was performed on the body of the received device and was noted that part of an unknown device was observed inside of the microcatheter.The reported issue was confirmed with the x-ray taken of the body of the device.The reported event by the customer is most likely due to the compressed sections at 2cm and 35cm from the distal end.The observed unknown device under x-ray was also a likely cause of the reported issue.The compressed sections observed on the body of the received microcatheter was most likely caused by applied excessive force on the device.The root cause of the event could not be conclusively determined; however, procedural/handling factors may have contributed to the event.A review of the manufacturing documentation associated with this lot 17488447 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.In addition, there are inspections in place to prevent this kind of failure from leaving the facility.Additional information will be submitted within 30 days of receipt.

Brand Name
PROWLER-14 DUAL MARKER
Common Device Name
CATHETER, CONTINOUS FLUSH
MDR Report Key7297766
Report Number3008264254-2018-00509
Device Sequence Number16485881
Product Code KRA
UDI-Device Identifier10886704028628
UDI-Public(01)10886704028628(11)160518(17)190430(10)17488447
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K972518
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model Number606-151X
Device Catalogue Number606151X
Device Lot Number17488447
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2018
Initial Date Received by Manufacturer 02/04/2018
Supplement Date Received by Manufacturer02/04/2018
02/04/2018
Initial Report FDA Received Date02/26/2018
Supplement Report FDA Received Date04/13/2018
05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1